Alert archive / Nevada / Wind Advisories in 2020

Wind Advisory 15, NWS Las Vegas, NV

May 11, 2020Clark County, Lincoln County, Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at May 11, 2020, 1:34 PM PDT for Clark County, Lincoln County, Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It took effect at May 12, 2020, 10:00 AM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 11, 2020, 1:34 PM PDT (20:34 UTC)
In effect from
May 12, 2020, 10:00 AM PDT
Expired
May 13, 2020, 5:00 AM PDT
In force
19 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 73 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2020-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2020-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4562 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

629 
WWUS75 KVEF 112034
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
134 PM PDT Mon May 11 2020

CAZ520-120300-
/O.NEW.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
/O.CON.KVEF.WI.Y.0014.200511T2300Z-200512T0700Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
134 PM PDT Mon May 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY...

* WHAT...West winds 25 to 35 mph with gusts of 50 to 60 mph 
  expected.
 
* WHERE...Owens Valley, specifically along Highway 395. 

* WHEN...Until midnight PDT tonight. For tomorrow, from 10 AM to 
  8 PM PDT Tuesday.

* IMPACTS...These western cross winds could result in a
  significant risk to vehicles traveling north or south on Highway
  395. High profile vehicles will have a significant risk of being
  blown over, especially near and south of Olancha. Additionally,
  tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-120300-
/O.NEW.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Northwest Plateau-Lake Mead National Recreation Area-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow,
Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche,
Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
134 PM PDT Mon May 11 2020 /134 PM MST Mon May 11 2020/

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 10 AM to 8 PM Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects or
  temporary structures such as tents. Tree limbs could be blown 
  down and a few power outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-020-120300-
/O.EXB.KVEF.WI.Y.0014.200512T0300Z-200513T0300Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
134 PM PDT Mon May 11 2020

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PDT
TUESDAY...

* WHAT...Strong downslope winds gusting over 50 mph at times
  overnight. For tomorrow afternoon, gusty southwest winds of 
  25-35 mph with gusts to 50 mph. 

* WHERE...The Spring Mountains, Red Rock Canyon, the western Las
  Vegas Valley including Summerlin, and Highway 95 from Indian
  Springs to Desert Rock overnight. More widespread tomorrow
  afternoon.

* WHEN...From 8 PM this evening to 8 PM PDT Tuesday.

* IMPACTS...Winds will make driving difficult for motorcycles...
  large trucks...trailers and campers in the Spring Mountains or
  along Highway 95 between Indian Springs to Desert Rock.
  Additionally, minor wind impacts such as downed tree limbs or
  brief power outages may result.

* ADDITIONAL DETAILS...Hikers venturing to Red Rock Canyon or into
  the Spring Mountains will be encountering very strong winds
  which will make hiking very hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Consider changing hiking
plans to a different day. Winds later in the week are forecast to
be much less significant. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
5 follow-up statements
731 
WWUS75 KVEF 120302
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
802 PM PDT Mon May 11 2020

CAZ520-121100-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-200512T0700Z/
/O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
802 PM PDT Mon May 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
TUESDAY...

* WHAT...For tonight's Wind Advisory, west winds 25 to 35 mph with
  gusts up to 55 mph. For Tuesday's Wind Advisory, west winds 20 
  to 30 mph with gusts up to 55 mph expected.

* WHERE...Owens Valley.

* WHEN...For tonight's Wind Advisory, until midnight PDT tonight.
  For Tuesday's Wind Advisory, from 10 AM to 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-020-121100-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
802 PM PDT Mon May 11 2020

...WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon, Western Clark and 
  Southern Nye County and Las Vegas Valley.

* WHEN...Until 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-121100-
/O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Northwest Plateau-Lake Mead National Recreation Area-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow,
Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche,
Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
802 PM PDT Mon May 11 2020 /802 PM MST Mon May 11 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO
8 PM PDT /8 PM MST/ TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
616 
WWUS75 KVEF 120654
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1154 PM PDT Mon May 11 2020

CAZ520-121700-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-200512T0700Z/
/O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
1154 PM PDT Mon May 11 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
TUESDAY...

* WHAT...West winds will increase again late Tuesday morning with
  sustained speeds 20 to 30 mph and gusts up to 55 mph.

* WHERE...Owens Valley.

* WHEN...10 AM to 8 PM PDT Tuesday.

* IMPACTS...Winds will make driving difficult for
  motorcycles...large trucks...trailers and campers on Highway
  395. Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-020-121700-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
1154 PM PDT Mon May 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon, Western Clark and 
  Southern Nye County and Las Vegas Valley.

* WHEN...Until 8 PM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001-036-CAZ522>525-NVZ015-016-018-021-022-121700-
/O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Northwest Plateau-Lake Mead National Recreation Area-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Barstow,
Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche,
Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
1154 PM PDT Mon May 11 2020 /1154 PM MST Mon May 11 2020/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/ TO
8 PM PDT /8 PM MST/ TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...From 10 AM PDT /10 AM MST/ to 8 PM PDT /8 PM MST/ 
  Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
717 
WWUS75 KVEF 121649
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
949 AM PDT Tue May 12 2020

AZZ001-036-CAZ520-522>525-NVZ015-016-018-021-022-130300-
/O.CON.KVEF.WI.Y.0015.200512T1700Z-200513T0300Z/
Northwest Plateau-Lake Mead National Recreation Area-Owens Valley-
Death Valley National Park-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Lincoln County-
Northeast Clark County-Sheep Range-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, 
Mohave Valley, Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Caliente, Pioche,
Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, 
Hayford Pk, Hoover Dam, Laughlin, Primm, Searchlight, 
and Cal-Nev-Ari
949 AM PDT Tue May 12 2020 /949 AM MST Tue May 12 2020/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arizona, southeast California 
  and south central and southern Nevada.

* WHEN...Through 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Any high-profile vehicles experiencing crosswinds may be at risk
  of being blown over with strongest gusts, especially through
  mountain passes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ017-019-020-130300-
/O.CON.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
949 AM PDT Tue May 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Spring Mountains-Red Rock Canyon, Las Vegas Valley,
  rural Clark County and southern Nye County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Strong wind gusts could make hiking or camping dangerous in
  recreational areas, especially Red Rock Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
759 
WWUS75 KVEF 130248
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
748 PM PDT Tue May 12 2020

AZZ001-036-CAZ522-524-525-NVZ015-016-018-021-022-130400-
/O.EXP.KVEF.WI.Y.0015.000000T0000Z-200513T0300Z/
Northwest Plateau-Lake Mead National Recreation Area-
Death Valley National Park-Eastern Mojave Desert-Morongo Basin-
Lincoln County-Northeast Clark County-Sheep Range-
Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Bullhead City, Oatman, 
Mohave Valley, Furnace Creek, Stovepipe Wells, Shoshone, Baker, 
Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, 
Twentynine Palms, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, 
Mesquite, Overton, Moapa, Hayford Pk, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
748 PM PDT Tue May 12 2020 /748 PM MST Tue May 12 2020/

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

The gusty winds have started to subside and that trend will
continue through the rest of the evening and overnight hours. 
The wind advisory will expire at 8 pm.

$$

NVZ017-019-020-130400-
/O.EXP.KVEF.WI.Y.0014.000000T0000Z-200513T0300Z/
Western Clark and Southern Nye County-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-
Including Pahrump, Indian Springs, Desert Rock, Amargosa Valley, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, and Boulder City
748 PM PDT Tue May 12 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

The gusty winds have started to subside and that trend will
continue through the rest of the evening and overnight hours. 
The wind advisory will expire at 8 pm.

$$

CAZ520-523-131200-
/O.EXT.KVEF.WI.Y.0015.000000T0000Z-200513T1200Z/
Owens Valley-Western Mojave Desert-
Including Bishop, Independence, Lone Pine, Olancha, Barstow, 
Daggett, and Fort Irwin
748 PM PDT Tue May 12 2020

...WIND ADVISORY EXTENDED UNTIL 5 AM PDT WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Western Mojave Desert and Owens Valley. Strongest winds
  will occur the the southern Owens Valley; between Coso Junction
  and the Kern County Line, as well as northwest San Bernardino
  County.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
156 
WWUS75 KVEF 131134
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
434 AM PDT Wed May 13 2020

CAZ520-523-131245-
/O.EXP.KVEF.WI.Y.0015.000000T0000Z-200513T1200Z/
Owens Valley-Western Mojave Desert-
Including Bishop, Independence, Lone Pine, Olancha, Barstow, 
Daggett, and Fort Irwin
434 AM PDT Wed May 13 2020

...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING...

Wind gusts have been decreasing with only a few gusts over 40 MPH
still occuring. Winds will continue subsiding through the morning
hours, and afternoon winds are not expected to be as strong.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 11, 11:40 AM PDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 11, 11:40 AM PDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1140 AM PDT Mon May 11 2020

.SYNOPSIS...Dry and windy weather will remain the main story for
the first half of the week resulting in fire weather concerns,
especially for northwest Arizona. Expect a downward trend in
temperatures through Wednesday then a slow warmup heading into the
weekend. Beyond the weekend, a possible shortwave disturbance
early next week should keep temperatures from increasing, and
perhaps more wind/fire concerns.

&&

.SHORT TERM...through Tuesday.
The main concern through the short term period is winds and fire
weather concerns through Tuesday. A Red Flag Warning just went
into effect for much of southern Nevada and northwest Arizona
which originally was just for the low RH and windy conditions
expected today but some elevated dry T is also on the table the
rest of the afternoon east of the Colorado River. Added this to
the grids and to the current RFW.

Elsewhere, a rather impressive downslope wind gust scenario looks
possible later this evening and overnight tonight for the Owens
Valley, but also the Spring Mountains. Currently, the latest hi-
res trends seems to all key in on strong downslope wind gusts,
potentially over 50 mph for locations such as Red Rock Canyon and
possibly west sides of the Valley. In these types of set up, this
also results in strong crosswinds across Highway 95 including
Indian Springs and Desert Rock. We will continue to assess through
the afternoon, but may need to include parts of Clark and Nye
counties into a Wind Advisory for this evening with similar times
as that of the Owens Valley. Additionally, after the atmosphere
decouples through the mid morning, near advisory criteria winds
look likely across San Bern and Clark/Mohave tomorrow afternoon.
At a minimum, another RFW looks likely for Arizona fire zones and
possibly a Wind Advisory for zones to the west.

.LONG TERM...Wednesday through the weekend.
The latter half of the week looks more benign from a wind
perspective as a brief period of ridging sets up over the west
coast ahead of the next potential disturbance early next week.
This should serve to keep winds below critical fire thresholds,
and with the cooler mid to late week temperatures, RH should stay
at or slightly above critical thresholds. As the ridge axis
maximizes by Saturday, highs climb back into above normal
territory. However, another Pacific trough is progged to evolve
into a progressive shortwave early next week that could serve to
temper highs and bring more wind/fire concerns to the region.
Ensemble analysis indicates that the bulk of the intermodel
variance is explained by a more progressive and deeper shortwave
than currently illustrated in the means so this would add more
credence to those concerns for potential impacts as well.

&&

.FIRE WEATHER...Increasing southwest winds today will lead to
widespread critical fire weather conditions from late this
morning into this evening. A Red Flag Warning went into effect
for a large portion of southern Nevada and northwest Arizona from
this morning until 8 PM PDT. Southwest winds gusting between 30
and 40 mph will pick up again Tuesday afternoon across San
Bernardino, Clark and Mohave counties. However, temperatures will
drop 6-10 degrees across the region and dewpoints will increase
which will result in minimum relative humidity near or above 15
percent for much of the region and slightly lower fire danger for
Nevada fire zones. Northwest Arizona may still warrant an
afternoon RFW however, especially with ongoing fires in those
areas.

&&

.AVIATION...For McCarran...Gusty southwest winds expected today and
tomorrow across the region. Expect sustained winds of 15-20 knots
this afternoon with gusts to around 25-30 knots. Winds overnight are
expected to remain elevated with gusts to 20-25 knots. There is the
potential for downslope winds off the Spring Mountains to push into
the valley overnight, generally after 06Z-12Z, but confidence is low
that these winds will reach KLAS. By 13-14Z tomorrow morning,
stronger winds should sweep across the valley with winds of 20-25
knots and gusts to 30-35 knots possible tomorrow afternoon.
Outside of the winds, minimal aviation impacts are expected with
dry conditions and SCT-FEW clouds above 20kft.

For the rest of southern Nevada, northwest Arizona and southeast
California...Gusty southwest winds expected across the region this
afternoon through tomorrow. Strongest winds will be across a broad
area along the I-15 corridor. Gusts expected this afternoon should
generally be 20-30 knots, with slightly stronger winds expected at
KDAG to 35 knots. Downslope west winds are expected in the Owens
Valley overnight tonight with gusts reaching to 40-45 knots near the
western foothills. Low confidence these winds reach KBIH overnight
though, where only westerly gusts to 25 knots are expected with the
potential of gusts dropping off completely overnight. Elsewhere,
winds should generally remain elevated overnight. Winds will quickly
become gusty again by tomorrow morning around 14-15Z, with gusts to
25-35 knots expected across much of the region through the
afternoon. Outside of the winds, minimal aviation impacts are
expected with dry conditions and SCT-FEW clouds above 20kft.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...TB3
AVIATION...Kryston

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

In the hours before

Local storm report, May 11, 11:45 AM PDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1145 AM PDT MON MAY 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     1 WSW CALLVILLE BAY     36.13N 114.74W
05/10/2020                   CLARK              NV   PARK/FOREST SRVC

            LAKE MEAD DISPATCH REPORTED A CAPSIZED
            VESSEL IN SWALLOW BAY AT 7:18PM. ALL 12
            PEOPLE ON BOARD RESCUED.

&&

DB

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:56 AM PDTWind AdvisoryVEFClark, Nye41 hr
May 11, 12:56 PM PDTRed Flag WarningVEFClark, Lincoln, Nye31 hr

Nearby

Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Wind Advisories in Arizona, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.